Maryland, 2020Damaging Winds in Maryland, July 6, 2020
July 6, 2020 · NWS PHI · 20 events in 5 counties and zones
A slow moving backdoor cold front drifted southwest through the mid-Atlantic region on July 6. Meanwhile, a shortwave vorticity impulse, one of several in a series, moved across the region during the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving backdoor cold front drifted southwest through the mid-Atlantic region on July 6. Meanwhile, a shortwave vorticity impulse, one of several in a series, moved across the region during the day. A very hot and humid air mass was present ahead of the backdoor cold front, leading to the development of strong to extreme instability over the region. The approaching upper level disturbance allowed for the development of moderate wind shear over the region. Combined with the front, it also acted as a trigger mechanism for convection. Severe thunderstorms developed by early afternoon over eastern PA and southern and central New Jersey. These storms produced strong outflow boundaries which served to initiate additional severe convection. The result was a ring of fire in which outflow steadily propagated outward in all directions. This caused severe weather to spread radially outward from its origin near Philadelphia to much of New Jersey, other portions of eastern Pennsylvania, and Delmarva.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 6, 2:58 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 2:58 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 PM EDT Mon Jul 6 2020
.SYNOPSIS...
A frontal boundary remains stalled over the region today but
will progress north of the area on Tuesday. A summer-like
pattern will then persist throughout the week with scattered
showers and thunderstorms expected most days along with above
average temperatures. A coastal storm will the region Friday
through Saturday as it moves north from the Carolinas.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A very active day continues with numerous severe thunderstorms
spreading outwards from initial convection earlier this
afternoon across Philadelphia, producing a ring of fire through
the CWA, with a dearth in rainfall over portions of Burlington
County. Given the inundation of convection and busyness of
reports, this discussion is shorter than desired.
SB CAPE values continue into the afternoon as high as 3000-4000
J/kg, and ML MUCAPE values as high as 4000-5000 J/kg.
This will continue to fuel the severe thunderstorm potential
will continue through the evening hours. Hi- res models are
suggesting that cold pools (which have been struggling in the
humid airmass) may finally begin to push convection slowly to
the south and west into the remainder of the afternoon
eventually into portions of Delmarva. With very weak flow aloft
and virtually no steering flow, storm motion remains quite
challenging. Further interactions with sea and bay breezes look
to fuel thunderstorm development across southern NJ and far
northern DE. With PWATs still near to above 2 inches, heavy
rain will continue with thunderstorms that persist.
Want to reiterate the dangerous flash flooding ongoing in
portions of the Philadelphia Metro. Please stay off the roadways
as numerous water rescues and road closures are currently
ongoing. This is a dangerous situation!
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Convection looks to continue into the daytime tomorrow,
thankfully much more reduced than today. The remnant MCV/MCS
from today's convection will be highly influential in convective
initiation tomorrow. The lack of a shortwave but rather weak
mid-level ridging, this should preclude as widespread convection
as today. Forecast CAPE values of, dare say, only 2000-3000 J/kg
also indicate weaker convection. Flooding with PWAT values still
around still between 1.5-2 inches, is possible, especially over
areas that saw abundant rainfall today. Highs will be a bit
cooler in the mid to upper 80s as the front from today remains
situated further south.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Summary: The extended forecast will feature continually active
convective weather likely through next weekend, although the primary
focus will be the influence of a departing coastal southern stream
low Friday and Saturday.
Synoptic pattern: A fairly progressive pattern is expected,
synoptically speaking, into this coming weekend. Tuesday will start
with an upper trough departing eastward over the north Atlantic then
as trough axis moves from the Great Lakes region east toward the
Canadian maritimes by early Thursday. Ridging will follow briefly in
the trough's wake late Thursday into Friday, then the attention
turns to the southern stream trough digging across the Midwest and
eventually into the southeast by Saturday. This trough will be the
driver of the next synoptically forced system to impact our region
into the weekend. Thankfully, it appears that the medium range
guidance is coming into better agreement with regard to timing and
evolution of the synoptic pattern during this period.
Sensible weather: The main theme for the upcoming long term period
is "unsettled." Basically every day will probably feature convection
in some way, shape, or form, however the mesoscale details beyond
Tuesday are essentially impossible to determine this far out.
Southerly surface flow will persist Tuesday and Wednesday pumping a
continual stream of warm and humid air into the region from the
south. So it'll be quite warm and humid, but not excessively so.
Expect maximum temperatures nearing 90 degrees and minimums around
70 both days along with dewpoints around 70 degrees along with
scattered showers and thunderstorms mainly during the late afternoon
and evening time frame.
Tuesday's convection and severe weather environmental setup will be
similar to today's with the exception of a few things. Lapse rates
will be lower (~6 C/km), so there won't be nearly as much of a hail
threat. Precipitable water values will be about the same (1.7-1.9"),
but the steering flow will be roughly parallel to the main
initiating boundary (oriented E-W across central NJ and eastern PA).
So flash flooding could be more of a concern. MLCAPE will remain
high (~3000 J/kg) south of the boundary with DCAPE locally over 1000
J/kg. Deep layer shear for organization will be considerably less
and flow aloft for forcing is also much less than today, so coverage
appears to be much lower. Nonetheless, we will need to watch for wet
microburst potential and flash flooding threats with Tuesday's
convection.
Synoptically speaking, Thursday appears to be the driest day as a
somewhat more prominent ridge passes to our north leading to more
subsidence locally. With that said, could still see more isolated
convective activity on Thursday. Surface flow will turn more
southeasterly as a surface low takes shape across the coastal
Carolinas. Still expecting highs right around 90 degrees and lows
around 70.
Guidance has come into better agreement that the southern stream
coastal low will lift north into the Mid-Atlantic Friday and depart
Saturday. This system will bring precipitable water values nearing
the "extreme" range for this latitude with values of 2.25-2.50"
depicted by the GFS. The precipitation evolution of this system is
still quite unclear at this time. I suspect there will be some sort
of showery tropical band or bands of rain that lifts north across
the eastern portion of the forecast area on Friday followed by more
diurnally driven convection later in the day as instability builds.
Both the GFS and ECMWF keep the highest QPF offshore, but with
surface flow turning easterly with high moisture content, it's
difficult to believe that QPF amounts will remain low over land.
On Saturday, the surface low will be departing to the north, but the
upper trough axis will remain to our west along with a very soupy
airmass and diurnally driven instability. So will still expect to
see widespread convection with heavy rain potential. The main
takeaway is that there is a heavy rain and potentially flash
flooding threat with this system. Thankfully the system will be
moving quickly, but it's something that will need to be watched
closely.
Temperatures are a bit uncertain Friday and Saturday since cloud
cover is a big question mark as of now, but with the tropical
airmass that will be advected northward, I see no reason why we
couldn't still get highs around 90 degrees. As you may have guessed,
dewpoints will rise into the mid 70s Friday and Saturday, so it'll
be quite uncomfortably humid regardless of the temperature. Long
story short, expect Friday and Saturday to be very warm, wet, and
humid.
Without any sort of strong cold front in the wake of this system,
it'll likely remain quite warm and humid into early next week.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE,
KRDG, KILG, KMIV, KACY and surrounding areas.
.Into the early evening...Showers and thunderstorms across the
Delaware Valley area with lower CIGS/VSBYS diminishing this evening.
Other TAF sites with VFR and VCTS/VCSH.
.Tonight... Scattered showers and tstms will decrease after sunset
with VFR returning. Later tonight, fog will develop at the terminals
that received rains today. MVFR at these terminals with IFR psbl.
Light winds.
.Tuesday... Early fog then VFR returning. More showers and tstms
developing with lower CIGS/VSBYS possible. Difficult to determine
which TAF sites will be impacted. Mostly south winds around 10
knots outside of tstms.
Outlook...
Tuesday through Thursday...Prevailing VFR expected, however
scattered showers and thunderstorms, generally between 18Z and 06Z
each day, may locally lower restrictions. Winds will be generally
southerly around 5-10 kts.
Friday...MVFR ceilings probable with southeasterly to easterly winds
around 5-10 kts. Scattered moderate to locally heavy showers with
embedded thunderstorms will lower visibility and ceiling
restrictions locally.
&&
.MARINE...
Winds and seas will remain below SCA conditions tonight and Tuesday.
Winds may gust around 20 knots at times though. The main hazard
through the period will be thunderstorms with gusty winds and
locally higher seas.
Outlook...
Conditions are forecast to remain below advisory criteria through
Thursday, however southerly winds may gust up to 20 kts at times.
Seas will be generally 2-3 feet. Afternoon and evening showers and
thunderstorms are possible Tuesday through Thursday, which may
locally increase winds and seas.
On Friday, seas will build and may exceed 5 feet as winds become
easterly and increase to 15 kts with higher gusts possible. Small
Craft Advisory conditions are possible on Friday.
Rip Currents...
There is a low risk for the development of dangerous and life
threatening rip currents today through Tuesday. However, conditions
may be locally moderate near the times of low tide owing to
increasing southerly flow through the period.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 9 PM EDT this evening for PAZ070-071-
102-104-106.
NJ...Flash Flood Watch until 9 PM EDT this evening for NJZ015>019.
DE...Flash Flood Watch until 9 PM EDT this evening for DEZ001.
MD...Flash Flood Watch until 9 PM EDT this evening for MDZ008.
MARINE...None.
&&
Synopsis...Staarmann
Near Term...Davis
Short Term...Davis
Long Term...Staarmann
Aviation...O'Hara/Staarmann
Marine...O'Hara/Staarmann
Equipment...WFO PHIHazardous weather outlook, Jul 6, 2:27 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
327 PM EDT Mon Jul 6 2020
DEZ002-003-MDZ012-015-019-020-NJZ021-023-071930-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Cumberland-
Cape May-
327 PM EDT Mon Jul 6 2020
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-MDZ008-NJZ016-071930-
New Castle-Cecil-Salem-
327 PM EDT Mon Jul 6 2020
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ004-NJZ024-071930-
Delaware Beaches-Atlantic Coastal Cape May-
327 PM EDT Mon Jul 6 2020
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ450>455-071930-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 PM EDT Mon Jul 6 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-071930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
327 PM EDT Mon Jul 6 2020
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-007>010-012-013-020-022-027-PAZ054-055-060>062-101-103-105-
071930-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Ocean-Atlantic-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
327 PM EDT Mon Jul 6 2020
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ015-017>019-PAZ070-071-102-104-106-071930-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
327 PM EDT Mon Jul 6 2020
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-025-026-071930-
Eastern Monmouth-Coastal Atlantic-Coastal Ocean-
327 PM EDT Mon Jul 6 2020
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 6, 5:14 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND SHIP JOHN SHOAL 39.31N 75.38W
07/06/2020 M39 MPH ANZ430 DE OTHER FEDERAL
SJSN4.
&&
JEOLocal storm report, Jul 6, 5:20 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 1 S BOYERTOWN 40.32N 75.64W
07/06/2020 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON ENGLESVILLE RD AT S WASHINGTON
ST. TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 6, 5:23 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 3 SW EARL TWP 40.33N 75.74W
07/06/2020 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON MANATAWNY RD. TIME ESTIMATED
FROM RADAR.
&&
JEOLocal storm report, Jul 6, 5:28 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 PM EDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 NW EMERALD 40.76N 75.66W
07/06/2020 LEHIGH PA FIRE DEPT/RESCUE
MULTIPLE REPORTS OF DOWNED TREES AND WIRES
ON MOUNTAIN RD. TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 6, 5:29 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 3 NNE KUTZTOWN 40.56N 75.75W
07/06/2020 BERKS PA FIRE DEPT/RESCUE
DOWNED TREE ON EAGLE POINT RD AT LONG LN.
TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 6, 5:38 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
638 PM EDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 1 S SPRING CITY 40.17N 75.55W
07/06/2020 CHESTER PA DEPT OF HIGHWAYS
TREE DOWN IN WIRES ON VALLEY PARK RD AT
POTHOUSE RD. TIME ESTIMATED FROM RADAR.
&&
JEOThunderstorm Wind, Cecil
- When
- July 6, 5:39 PM EST
- Where
- Cecil County, 1.96 mi E of Port Deposit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.599, -76.083
MD-222 eastbound at Happy Valley Rd in Port Deposit was closed due to storm debris. Time estimated from radar.
Thunderstorm Wind, Cecil
- When
- July 6, 5:40 PM EST
- Where
- Cecil County, 1.44 mi SSE of North East
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.580, -75.944
MD-272 was closed at Hance Point Rd due to storm debris. Time estimated from radar.
Thunderstorm Wind, Cecil
- When
- July 6, 5:40 PM EST
- Where
- Cecil County, 0.63 mi N of Charlestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.579, -75.979
MD-7 was closed in both directiosn at Louisa Ln due to storm debris. Time estimated from radar.
Thunderstorm Wind, Kent
- When
- July 6, 6:12 PM EST
- Where
- Kent County, 3.75 mi W of Fairlee
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 39.220, -76.240
Measured at Tolchester Beach, station TCBM2.
Thunderstorm Wind, Kent
- When
- July 6, 6:19 PM EST
- Where
- Kent County, 2.47 mi E of Fairlee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.217, -76.124
MD-20 westbound at Bell Rose Ln was closed due to storm debris. Time estimated from radar.
Thunderstorm Wind, Kent
- When
- July 6, 6:20 PM EST
- Where
- Kent County, 2.36 mi W of Chestertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.215, -76.114
MD-20 westbound was closed at MD-446 due to storm debris. Time estimated from radar.
Thunderstorm Wind, Kent
- When
- July 6, 6:20 PM EST
- Where
- Kent County, 1.75 mi WNW of Golts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.340, -75.810
Trees and wires were downed near the intersection of Massey Rd and Golts Rd. Time estimated from radar.
Thunderstorm Wind, Queen Anne'S
- When
- July 6, 6:23 PM EST
- Where
- Queen Anne'S County, 3.49 mi N of Burrisville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.130, -76.062
Emergency management surveyed storm damage in this area. Some sporadic snapped trees were found along Lands End Rd, especially between Jack Elliot Way and Bookers What Rd, then southeastward towards Church Hill Rd between Church Hill and Centreville. Damage was found to be consistent with straight line winds. Time estimated from radar.
Thunderstorm Wind, Queen Anne'S
- When
- July 6, 6:28 PM EST
- Where
- Queen Anne'S County, 0.93 mi NNE of Crumpton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.242, -75.923
MD-290 was closed in both directions near Front St due to storm debris. Time estimated from radar.
Thunderstorm Wind, Queen Anne'S
- When
- July 6, 6:30 PM EST
- Where
- Queen Anne'S County, 2.67 mi SE of Centreville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.028, -76.029
MD-304 was closed near US-301 due to storm debris. Time estimated from radar.
Thunderstorm Wind, Queen Anne'S
- When
- July 6, 6:35 PM EST
- Where
- Queen Anne'S County, Centreville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.050, -76.070
Trees were downed near and around Centreville.
Thunderstorm Wind, Caroline
- When
- July 6, 6:44 PM EST
- Where
- Caroline County, 1.91 mi SE of Baltimore Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.047, -75.830
MD-313 was closed in both directions from Hollingsworth Circle to Jones Rd due to storm debris. Time estimated from radar.
Thunderstorm Wind, Queen Anne'S
- When
- July 6, 6:44 PM EST
- Where
- Queen Anne'S County, 0.48 mi WNW of Romancoke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.882, -76.339
MD-8 was closed at Dorchester Rd due to storm debris. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 6, 6:50 PM EST
- Where
- Talbot County, 1.35 mi SW of Willoughby
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.918, -76.040
Several trees were downed on Sparkie Ln in Queen Anne. Time estimated from radar.
Thunderstorm Wind, Caroline
- When
- July 6, 6:54 PM EST
- Where
- Caroline County, 0.87 mi NW of Goldsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.040, -75.790
Video received via social media from this location of winds which appeared to be at least 60 mph. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 6, 7:01 PM EST
- Where
- Talbot County, 1.05 mi NW of Unionville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.831, -76.143
Unionville Rd was closed at Todds Corner Rd due to storm debris. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 6, 7:05 PM EST
- Where
- Talbot County, 1.08 mi NE of Easton Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.812, -76.058
MD-309 was closed at Black Dog Alley due to storm debris. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 6, 7:15 PM EST
- Where
- Talbot County, 1.75 mi SE of Kirkham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.750, -76.130
A tree fell into a building on Travelers Rest Circle. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 6, 7:17 PM EST
- Where
- Talbot County, 2.27 mi ENE of Kirkham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.783, -76.111
A tree fell into a structure on St. Michael's Rd. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 6, 7:28 PM EST
- Where
- Talbot County, 0.38 mi NE of Trappe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.673, -76.064
MD-565 northbound past Backtown Rd in Trappe was closed due to storm debris. Time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, July 6, 20202 deaths · 2 injured · $15,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in South Dakota, July 6 to 7, 2020$1.7 million · 2.75 in hail · 25 events
- Tornado and Hail in South Dakota, July 6, 2020EF2 · 21 events
- Tornadoes and Hail in Wyoming, July 6, 2020EF2 · 7 events
- Hail and Damaging Winds in Pennsylvania, July 6, 20201.75 in hail · 76 events
- Hail and Damaging Winds in Maryland, July 6, 2020$143,000 · 1 in hail · 18 events
- Damaging Winds in District of Columbia, July 6, 2020$130,000 · 65 kt wind · 5 events
- Flash Flooding and Flooding in Maryland, July 6 to 7, 2020$60,000 · 20 events
- Hail and Damaging Winds in New York, July 6, 2020$65,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in New Jersey, July 6, 20201.5 in hail · 54 events
- Hail and Damaging Winds in Pennsylvania, July 6, 2020$33,000 · 1.5 in hail · 17 events
- Damaging Winds in West Virginia, July 6, 2020$60,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902440, 902441, 902443, 902467, 902444, 902445, 902447, 902448, 902449, 902452, 902453, 902455, 902458, 902460, 902468, 902461, 902462, 902463, 902464, 902466.